Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 72, NWS Grand Rapids, MI

October 16, 2017

NWS Grand Rapids, MI issued this small craft advisory at Oct 16, 2017, 10:51 AM EDT. It took effect at Oct 16, 2017, 10:00 PM EDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 10:51 AM EDT (14:51 UTC)
In effect from
Oct 16, 2017, 10:00 PM EDT
Expired
Oct 19, 2017, 1:00 PM EDT
In force
63 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

938 
WHUS73 KGRR 161451
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 AM EDT MON OCT 16 2017

LMZ844>849-162300-
/O.NEW.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1051 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
8 PM EDT WEDNESDAY. 

* WINDS...WINDS WILL BECOMING SOUTHWEST BY TONIGHT, AND INCREASE
  TO 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO
  WEDNESDAY, AND LIKELY LONGER.

* WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT AND PERSISTING
  THROUGH WEDNESDAY, AND LIKELY BEYOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
12 follow-up statements
213 
WHUS73 KGRR 161946
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EDT MON OCT 16 2017

LMZ844>849-170400-
/O.CON.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
346 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 PM EDT WEDNESDAY...

* WINDS...WINDS WILL BECOMING SOUTHWEST BY TONIGHT, AND INCREASE 
  TO 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT LEAST INTO 
  WEDNESDAY, AND LIKELY LONGER. 

* WAVES...BUILDING TO 5 TO 8 FEET LATE TONIGHT AND PERSISTING 
  THROUGH WEDNESDAY, AND LIKELY BEYOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
992 
WHUS73 KGRR 170153
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EDT MON OCT 16 2017

LMZ844>849-171000-
/O.CON.KGRR.SC.Y.0072.171017T0200Z-171019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
953 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT 
  LEAST INTO WEDNESDAY, AND LIKELY LONGER. 

* WAVES...BUILDING TO 5 TO 8 FEET LATE TONIGHT AND PERSISTING 
  THROUGH WEDNESDAY, AND LIKELY BEYOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
991 
WHUS73 KGRR 170721
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EDT TUE OCT 17 2017

LMZ844>849-171530-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
321 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT 
  LEAST INTO WEDNESDAY, AND LIKELY LONGER. 

* WAVES...BUILDING TO 5 TO 8 FEET TODAY AND PERSISTING THROUGH 
  WEDNESDAY, AND LIKELY BEYOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
272 
WHUS73 KGRR 171518
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1118 AM EDT TUE OCT 17 2017

LMZ844>849-172330-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1118 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST AT 
  LEAST INTO WEDNESDAY, AND LIKELY LONGER. 

* WAVES...BUILDING TO 5 TO 8 FEET TODAY AND PERSISTING THROUGH 
  WEDNESDAY, AND LIKELY BEYOND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOVING
692 
WHUS73 KGRR 171903
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EDT TUE OCT 17 2017

LMZ848-849-180315-
/O.EXT.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/
/O.NEW.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
303 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT
THURSDAY. 

* WINDS...SOUTHWEST 20 TO 30 KNOTS THROUGH TONIGHT, INCREASING TO
  SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY
  THURSDAY MORNING.
  
* WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-180315-
/O.EXT.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
303 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST INTO
  EARLY THURSDAY MORNING. 

* WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOVING
046 
WHUS73 KGRR 180134
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
934 PM EDT TUE OCT 17 2017

LMZ848-849-180945-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/
/O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
934 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT, INCREASING TO  
  SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY 
  THURSDAY MORNING. 

* WAVES...4 TO 7 FEET TONIGHT BUILDING TO 6 TO 10 FEET WEDNESDAY.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-180945-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
934 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 25
  KNOTS WEDNESDAY. 
* WAVES...3 TO 6 FEET TONIGHT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
327 
WHUS73 KGRR 180658
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 AM EDT WED OCT 18 2017

LMZ848-849-181500-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/
/O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
258 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT THURSDAY...

* WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO
  35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. 

* WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-181500-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
258 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 
  25 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
992 
WHUS73 KGRR 180700
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 AM EDT WED OCT 18 2017

LMZ848-849-181500-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/
/O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
300 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT THURSDAY...

* WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 
  35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. 

* WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-181500-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
300 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30
  KNOTS TODAY.

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
864 
WHUS73 KGRR 181951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT WED OCT 18 2017

LMZ848-849-190400-
/O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
351 PM EDT WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 
  35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. 

* WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-190400-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
351 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30 KNOTS 
  TODAY. 

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JAM
999 
WHUS73 KGRR 190204
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EDT WED OCT 18 2017

LMZ848-849-190800-
/O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1004 PM EDT WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...SOUTHWEST TO 35 KNOTS INTO EARLY THURSDAY MORNING. 

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-190800-
/O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1004 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS. 

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
889 
WHUS73 KGRR 190600
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 AM EDT THU OCT 19 2017

LMZ848-849-191600-
/O.CAN.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/
/O.NEW.KGRR.SC.Y.0073.171019T0600Z-171020T2000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
200 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10
  TO 20 KNOTS BY AFTERNOON.

* WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-191600-
/O.EXT.KGRR.SC.Y.0072.000000T0000Z-171020T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
200 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10
  TO 20 KNOTS BY AFTERNOON.

* WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
575 
WHUS73 KGRR 191514
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 AM EDT THU OCT 19 2017

LMZ848-849-191700-
/O.EXT.KGRR.SC.Y.0073.000000T0000Z-171019T1700Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1114 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 20 KNOTS REST OF TODAY BACKING SOUTHWEST LATE.
  

* WAVES...3 TO 5 FEET EARLY SUBSIDING TO 1 TO 3 FEET LATE IN THE
  DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-191700-
/O.EXT.KGRR.SC.Y.0072.000000T0000Z-171019T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1114 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...WEST 10 TO 15 KNOTS REST OF TODAY.

* WAVES...3 TO 5 FEET EARLY SUBSIDING TO 1 TO 3 FEET LATE IN THE
  DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:29 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 16, 6:29 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
629 AM EDT Mon Oct 16 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 308 AM EDT Mon Oct 16 2017

An area of high pressure in the Middle Mississippi Valley will
build east today and into the Central Appalachians for tonight. As
a result the weather here in Michigan today  will feature
diminishing clouds and showers followed by a warming trend as we
go into Tuesday. Unseasonably mild weather will then prevail for
much of the week.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 308 AM EDT Mon Oct 16 2017

The main challenge in the short term deals with the potential for
showers. I ended up increasing POPs this morning.

Satellite imagery shows abundant clouds across the CWA to start
the day. Additional clouds in WI are tracking east and are colder
than -15 deg C...thus some ice likely exists in those clouds. We
currently have light showers around the region...plus the airmass
is cold enough for lake enhanced moisture. Those clouds that are
in WI headed our way may keep the showers going here in wrn MI as
they pick up some of the lake moisture this morning. Thus I did
feature low POPs for the morning for much of the CWA...followed
by a dry afternoon and skies clearing out.

The pressure gradient tightens up tonight as warm air advection
strengthens. This will support moderating temperature as we go
through the remainder of the short term period. Well above normal
temperatures are likely to return to the region.

.LONG TERM...(Wednesday night through Sunday)
Issued at 308 AM EDT Mon Oct 16 2017

Fair wx will continue Wednesday night through Saturday. Temperatures
will continue to undergo a slow gradual moderating trend due to
continued south to sw flow warm air advection and an amplifying
upper level ridge over our region late in the week in conjunction
with moderating h8 temps.

High temperatures late in the week will easily reach the upper 60's
to lower 70's and could even reach well into the 70's by
Friday/Saturday. This will be at least ten to fifteen degrees above
normal for this time of year.

A consensus of latest medium range guidance continues to suggest
that a weak cold front will bring the next chance for showers by
Sunday. Temperatures will be a little cooler behind that system for
early next week but should still average a little above normal for
this time of year.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 625 AM EDT Mon Oct 16 2017

Mostly VFR clouds around the area to start the day will gradually
break up as we go into the afternoon. There were some patches of
MVFR ceilings to start the day. There could be some icing in the
clouds...mainly this morning.

The wind tonight is expected to be high enough to limit the fog
risk.

&&

.MARINE...
Issued at 308 AM EDT Mon Oct 16 2017

The main change to the forecast was to drop the small craft
advisory for the northern half of the nsh area. The buoys show
that the winds and waves have diminished below criteria. We may
need to extend the headline for the region south of South Haven
this morning as the waves are only subsiding slowly.

Another small craft advisory headline will likely be needed for
tonight.

&&

.HYDROLOGY...
Issued at 327 PM EDT Sun Oct 15 2017

A widespread 1 to 3 inches fell across the majority of the area,
with the exception of Ludington to Clare. Greater totals of 3 to 5
inches were focused south of Holland-Lansing and west of Jackson.
Southern Van Buren, central Kalamazoo, and northern Calhoun counties
received a swath of 5 to 7 inches. Isolated amounts of 8 or 9 inches
fell around Decatur, Lawton, and west of Portage. And we're not
talking about snow here.

The scope of this weekend's rainfall in Southwest Michigan is
reminiscent of the tropical rains received on August 15-16, 2016.
However, the magnitude of the highest totals today is greater (the
highest totals in the 2016 event fell by South Bend). At the
Kalamazoo airport, greater than 6 inches fell, which is the greatest
2-day total (midnight-to-midnight) recorded there since the remnants
of Ike came through in September 2008.

This weekend's rain fell over a longer duration than Aug 2016 and
had relatively dry preceding conditions, so flooding is not as bad
as it could have been. Nonetheless, a number of road closures
occurred due to flooding across Van Buren and Kalamazoo, a small dam
failed near Paw Paw (with little to no impact to the downstream
Maple Lake, which was drawn down 4 feet last week for the winter),
and no doubt some homes and businesses were affected as well. Some
river points in the Kalamazoo and Grand river basins have risen or
are expected to rise above bankfull, and reaching flood stage is not
anticipated (except for minor flooding occurring on the Portage
River near Vicksburg). With a dry week ahead, rivers will run their
course without further exacerbation.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 8 AM EDT this morning for LMZ844>846.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...Laurens
AVIATION...MJS
HYDROLOGY...CAS
MARINE...MJS
Hazardous weather outlook, Oct 16, 5:49 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
549 AM EDT Mon Oct 16 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171000-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
549 AM EDT Mon Oct 16 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Flooding from the weekend heavy rainstorm will continue to impact
parts of Kalamazoo and Van Buren Counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-171000-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
549 AM EDT Mon Oct 16 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves may become hazardous to small craft tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous boating conditions for small craft may persist into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.